Can arthritis medication cause you to scratch

Cunny
Cunny Member Posts: 4

My scalp can become severally scratchy I feel like I could scratch the skin of my scalp

Comments

  • Aj_x
    Aj_x Moderator Posts: 205

    Hi Cunny,

    Welcome to the Community Online Forum. Some of the medication I am on makes me itch aswell.

    Unfortunately they can be a side effect, however I suggest you ring you Rhumatology Nurse and they might be able to suggest what you can do or if there is a cream or something you can put on.

    Also I know that some of the medication says that you have to be careful in the sun because exposure from it can make you itch.

    If you would like to speak to someone regarding this then I have attached the Helpline Number:

    0800 5200 520

    Looking forward to hearing from you again. Please have a look around the forum as there might be someone that has other advice or someone that you might be able to speak to.

    Thanks

    AJ_X

  • JoeB
    JoeB Bots Posts: 83

    You don't mention the name of the medication.

    Your medication will have been dispensed with a leaflet inside the packet detailing, among other things, known side effects.

    Additionally, The British National Formulary is available online (via NICE) and lists known side effects for every drug available in the UK. The BNF will use the term ''pruritus' to describe itching.

    However, keep in mind that even if itching is listed as a side effect for the drug in question this does not mean this is the cause of the problem. If it isn't listed then you still have the problem. Either way, if you have experienced it for more than a couple of days you should seek a medical opinion.

    Arthur

  • Cunny
    Cunny Member Posts: 4

    My medication is sulfasalazine 4 tablets a day... Scratching is driving me insane im constantly scratching my scalp

  • JoeB
    JoeB Bots Posts: 83

    See the link to entry in the BNF - Skin reactions are listed as 'very common'.

    Arthur

  • frogmorton
    frogmorton Member Posts: 27,454

    @Cunny

    My scalp got really itchy a bit back (found i was making it worse too - itch-scratch-itch cycle if you know what I mean?

    So I changed my shampoo. I tried a few and at the moment am settled on E45. Doesn't smell nice or even of anything, but better than itching and I keep my hands OFF!!! To the very best of my ability.

    If you honestly think it's the Sulfa I would chat to my rheumatologist/nurse.

    Take care

    Toni xx

Who's Online

1
1 Guest